Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 20, 2004, 6:25 PM MDT for Curry County, New Mexico. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2004, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 20, 2004, 7:45 PM MDT
- In force
- 80 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 210026 FFWABQ NMC009-210145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 PM MDT TUE JUL 20 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM NEAR PLEASANT HILL EXTENDING NORTHWARD TO ABOUT 3 MILES SOUTH OF BELLVIEW. THIS AREA INCLUDES STATE ROAD 108 IN EXTREME EASTERN CURRY COUNTY. THE HEAVY THUNDERSTORM RAINS WERE DRIFTING TOWARD THE SOUTH AT 10 MPH OR LESS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IN ADDITION TO TORRENTIAL RAINS...STRONG WINDS AND PEA SIZE HAIL CAN ALSO BE EXPECTED. LAT...LON 3481 10303 3481 10327 3443 10324 3443 10304 $$ KJ
2 follow-up statements
000 WGUS75 KABQ 210119 FFSABQ NMC009-210145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 714 PM MDT TUE JUL 20 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN CURRY COUNTY UNTIL 745 PM MDT... AT 712 PM...AN OBSERVER IN TEXICO REPORTED VERY HEAVY RAIN AND PEA SIZE HAIL. AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL CONTINUING OVER SOUTHEAST CURRY COUNTY NEAR TEXICO. THE CORE OF THE HEAVIEST RAIN WAS LOCATED JUST SOUTH OF HIGHWAY 60 84 NEAR THE NEW MEXICO TEXAS STATE LINE. THE HEAVY THUNDERSTORM RAIN WAS MOVING SLOWLY TOWARD THE SOUTHEAST AT 10 TO 15 MPH. ADDITIONAL FLASH FLOODING IS EXPECTED IN AND NEAR TEXICO AND RUNOFF FROM EARLIER HEAVY RAINS WILL PERSIST FARTHER NORTH NEAR THE COMMUNITY OF PLEASANT HILL. $$ KJ
000 WGUS75 KABQ 210145 FFSABQ NMC009-210145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 745 PM MDT TUE JUL 20 2004 ...THE FLASH FLOOD WARNING ALLOWED TO EXPIRE FOR EASTERN CURRY COUNTY... THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN CURRY COUNTY UNTIL 745 PM HAS BEEN ALLOWED TO EXPIRE. HEAVY THUNDERSTORM RAINS HAVE ENDED ACROSS EASTERN CURRY COUNTY AND THE THREAT FOR WIDESPREAD FLASH FLOODING HAS DIMINISHED. HOWEVER...AN ARROYO AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR MAINLY SOUTHERN CURRY COUNTY UNTIL 800 PM. $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:00 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 20 2004 .DISCUSSION...500 MB HIGH WOBBLING AROUND THE CENTRAL NM/AZ BORDER WILL RESULT IN A BASICALLY NORTH TO SOUTH STEERING FLOW THROUGH WEDNESDAY WITH AFTERNOON AND EVENING CONVECTION FAVORING CENTRAL AREAS. SIMULTANEOUSLY...SHORT WAVES EMBEDDED IN THE EASTERN PERIFERY OF THE RIDGE WILL SWEEP EASTERN AREAS...GIVING EASTERN AREAS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. HOWEVER...THE PROXIMITY OF THE HIGH SHOULD RESULT IN LESS CONVECTION IN THE WEST. LOW LEVEL OUTFLOW FROM CONVECTION JUST EAST OF THE CENTRAL MOUNTAINS COULD CAUSE BREEZY TO WINDY EVENINGS BELOW CANYONS IN THE RIO GRANDE VALLEY TONIGHT AND WEDNESDAY NIGHT. BY LATE THURSDAY...THE HIGH WILL SHIFT TOWARD NORTHERN ARIZONA WITH A STEERING FLOW FOR CONVECTION MORE FROM NORTHEAST TO SOUTHWEST...WHICH WILL GIVE THE ENTIRE AREA SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. CONVECTION MAY LINGER INTO THE LATE NIGHT HOURS A FEW TIMES THIS WEEK CENTRAL AND EAST AS SHORT WAVES ROTATE AROUND THE PERIFERY OF THE RIDGE AND KEEP THE ATMOSPHERE UNSTABLE. THURSDAY NIGHT...THE HIGH/S MIGRATION TO NORTHERN ARIZONA WILL ALLOW A RELATIVELY STRONG BACK DOOR COOL FRONT INTO THE STATE WITH REINFORCING SHOTS OF COOL AND MOISTE AIR POTENTIALLY ARRIVING THROUGH THE BACK DOOR SATURDAY MORNING AND SUNDAY MORNING. IF THIS SCENARIO FOLLOWS THE SCHEDULE GFS CONTINUES TO DEPICT...LOOK FOR AN ACTIVE CONVECTIVE PATTERN FRIDAY THROUGH SUNDAY. GFS CURRENTLY INDICATES FINGERS OF THE POLAR JET WILL DIP INTO THE NORTHEAST...AROUND A DEEP UPPER LOW IN THE CENTRAL US...ON SATURDAY AND SUNDAY HELPING TO PRODUCE ENOUGH SHEAR FOR THE POSSIBILITY OF SEVERE WEATHER AND HEAVY RAIN MAINLY IN THE EAST. THE LAST TWO SHIFTS LOWERED TEMPS ACROSS THE AREA LATE THIS WEEK AND EARLY THIS WEEKEND. WE MAY LOWER TEMPS FURTHER AND INCREASE SKY COVER AND POPS IF UPCOMING MODEL RUNS CONTINUE WITH THIS STORMY SCENARIO. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 064/095 063/095 064 44111 GALLUP.................... 052/090 054/090 056 44211 GRANTS.................... 054/092 055/089 056 44211 GLENWOOD.................. 061/096 067/093 065 44212 CHAMA..................... 048/081 049/079 048 44333 LOS ALAMOS................ 054/086 056/083 055 44323 RED RIVER................. 046/075 043/074 043 44333 TAOS...................... 052/085 052/084 053 44323 SANTA FE.................. 056/089 057/087 056 44323 SANTA FE AIRPORT.......... 058/090 059/088 058 44323 ESPANOLA.................. 059/091 059/090 058 44323 ALBUQUERQUE HEIGHTS....... 068/094 069/092 067 44323 ALBUQUERQUE VALLEY........ 067/095 068/093 066 44323 ALBUQUERQUE FOOTHILLS..... 066/091 067/089 065 44323 ALBUQUERQUE WEST MESA..... 067/093 068/091 066 44323 SOCORRO................... 067/094 068/093 065 44313 SANDIA PARK/CEDAR CREST... 060/085 062/083 060 44333 MORIARTY/ESTANCIA......... 055/091 057/089 055 44433 CARRIZOZO................. 062/089 062/089 061 44323 RUIDOSO................... 058/080 058/081 056 44433 RATON..................... 057/085 055/084 053 44433 LAS VEGAS................. 057/085 056/083 052 44433 ROY....................... 060/086 059/085 055 44433 CLAYTON................... 064/090 063/088 059 44333 SANTA ROSA................ 065/092 064/092 062 44323 TUCUMCARI................. 067/092 067/091 063 44323 FORT SUMNER............... 067/094 067/093 064 44323 CLOVIS.................... 065/091 066/089 063 44323 PORTALES.................. 065/092 066/090 063 44323 ROSWELL................... 073/095 074/093 068 44323 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jul 20, 6:00 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 20 2004 NMZ001>021-026-211200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON THROUGH THE EVENING HOURS. THE BEST THREAT FOR ACTIVITY WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL...CAUSING MINOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. A SURFACE FRONT WILL PUSH THROUGH THE EASTERN PLAINS OF NEW MEXICO THURSDAY AFTERNOON AND FRIDAY. THIS WILL INCREASE THE THREAT FOR PRECIPITATION...POSSIBLY HEAVY AT TIMES. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46/DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 36 min |
| Jul 20, 8:15 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 2 hr |
| Jul 20, 10:15 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 90 min |
| Jul 21, 4:12 PM MDT | Flash Flood Warning | ABQ | Colfax | 2 hr |
| Jul 21, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 60 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.